Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Some novel infinite series of spherical Bessel functions


Authors: Andrew N. Vavreck and William Thompson Jr.
Journal: Quart. Appl. Math. 42 (1984), 321-324
MSC: Primary 33A40
DOI: https://doi.org/10.1090/qam/757170
MathSciNet review: 757170
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By a double application of the translational additional theorem for spherical wave functions, whereby one shifts an $ n$ th order axisymmetric wave function from some origin to another and then in turn back to the first, one obtains a mathematical identity in the form of the $ n$th order spherical wave function equated to an infinite series containing every order spherical wave function. The coefficients of the terms in this infinite series are themselves infinite series of spherical Bessel functions of arbitrary argument. These latter series must either sum to zero or unity to satisfy the mathematical identity. Following this reasoning, a collection of infinite series involving spherical Bessel functions has been generated. Some of the low mode order results are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 33A40

Retrieve articles in all journals with MSC: 33A40


Additional Information

DOI: https://doi.org/10.1090/qam/757170
Article copyright: © Copyright 1984 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website